Changing to a different pill and having breakthrough bleeding

Patient

Q: I have just changed pill from microgynon 30 to loestrin 30 (and told not to have a 7day break) I've just noticed some bleeding... (been taking it for 8 days) is this normal? and should I keep taking it as normal everyday?

Doctor

A:   Oral contraceptive pills might cause breakthrough bleeding as a side effect. I would suggest you to continue taking the OCP as indicated.
This side effect might continue for one or two cycles and then disappear on its own. Take the whole package since the last 7 pills are reminder pills to keep you taking your daily doses. If the bleeding increases in volume or pain are noticed, then I would suggest you to stop your OCP and consult your gynecologist for a more detailed evaluation and possible change in the OCP brand. I wish you the best.
 

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews